Drought, Columbia
- When
- June 19, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Columbia forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.214, -93.227 (the zone’s center; the record gives no point)
After a near normal to slightly below normal spring, rainfall wise across Southwest Arkansas, rainfall deficits began once again in the later half of May and throughout the month of June. The precipitation deficits were significant enough that as of June 19th, all of Southern and Southwest Arkansas was classified as being in D2 Severe Drought Status.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
After a near normal to slightly below normal spring, rainfall wise across Southwest Arkansas, rainfall deficits began once again in the later half of May and throughout the month of June. The precipitation deficits were significant enough that as of June 19th, all of Southern and Southwest Arkansas was classified as being in D2 Severe Drought Status. Portions of Southwest Arkansas towards the end of the month of June were classified as D3 Extreme Drought Status.
The following are a few selected cities across Southwest Arkansas with their June rainfall totals and departures from normal as well as their 2012 rainfall totals and departures from normal.
Texarkana June rainfall was 0.67. The departure from normal was -3.78.|Texarkana yearly rainfall was 16.16. The departure from normal was -8.91.|Dequeen June rainfall was 2.40. The departure from normal was -2.11.|Dequeen yearly rainfall was 15.77. The departure from normal was -9.87.|El Dorado June rainfall was 0.93. The departure from normal was -3.97.|El Dorado yearly rainfall was 19.47. The departure from normal was -8.41.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 18, 8:32 PM CST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 932 PM CDT MON JUN 18 2012 .DISCUSSION... ISOLATED SHOWERS PERSIST IN DEEP EAST TEXAS AND WEST CENTRAL LOUISIANA...BUT THIS ACTIVITY SHOULD DISSIPATE WITHIN THE NEXT HOUR AND ALLOW THE RADAR TO GO PPINE. MID AND HIGH LEVEL CLOUDINESS WILL LINGER THROUGH THE NIGHT...SO PARTLY CLOUDY WORDING SHOULD SUFFICE IN THE FORECAST. UPDATE WILL BE MAINLY COSMETIC AS WE MOVE SILENT 10 CENTS FORWARD INTO THE EVENING TIME FRAME AS CONVECTION ENDS. NO ADJUSTMENTS TO TEMPS WILL BE NEEDED. ELEVEN && .AVIATION... CONCERNING THE ARKLATEX...DEEP SOUTHERLY FLOW BACKS TO NORTHEAST BY 20KFT. SPEEDS ARE LIGHT...BUT MOIST. SFC WINDS WILL BE SE 5KTS OR LESS OVERNIGHT WITH MVFR CIGS AND VSBY 10-14Z. LOW STRATUS CLOUDS MOVE QUICKLY BACK INTO I-20 CORRIDOR BY DAYBREAK WITH SOME PATCHY FOG POSSIBLE WHERE HEAVY RAIN FELL ON MONDAY. TUESDAY WILL SEE SCATTERED DIURNAL CONVECTION ONCE AGAIN AND PERHAPS FARTHER WEST FROM KTYR...TO KSHV WITH SFC WINDS S 5-15 KTS ACROSS MUCH OF AREA. LIGHTNING...HEAVY RAIN AND BRIEF GUSTS TO 35KTS NEAR DOWNPOURS. /24/ && .UPDATED POINT TEMPS/POPS... SHV 71 90 71 91 70 / 10 30 20 20 10 MLU 72 90 71 92 69 / 10 20 20 10 10 DEQ 69 89 69 92 65 / 10 20 20 10 10 TXK 71 89 71 92 67 / 10 20 20 10 10 ELD 68 90 68 92 67 / 10 20 20 10 10 TYR 72 89 72 90 70 / 10 40 30 30 20 GGG 71 89 71 91 70 / 10 40 30 20 20 LFK 71 89 71 92 70 / 10 40 30 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT MON JUN 18 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1147 AM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... INCREASING DEEP SOUTHERLY FLOW...A WEAK DISTURBANCE ACROSS THE SOUTHEAST TEXAS AND SOUTHERN LOUISIANA GULF COAST... AND INCREASING INSTABILITY WILL RESULT IN SCATTERED THUNDERSTORMS ACROSS THE REGION TODAY AN TONIGHT. THESE THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG WIND GUSTS...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. WIDESPREAD SEVERE STORMS ARE NOT LIKELY...HOWEVER...AN ISOLATED SEVERE THUNDERSTORM PRODUCING DAMAGING WIND CANNOT BE RULED OUT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY THROUGH TONIGHT.
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381088, 381089, 381090, 381091, 381092, 381093, 381094, 381095, 381096.